Antidepressants

The medicines used to treat the symptoms of clinical depression are called antidepressants. They are also used to treat generalized anxiety disorder (GAD), obsessive-compulsive disorder (OCD), and sometimes for post-traumatic stress disorder. Some of the antidepressants commonly used are Fluoxetine, Imipramine, Bupropion, and Sertraline.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why is my sperm thickness less after taking Viibryd?

Query: Hi doctor,I am on Viibryd for depression and Lipitor for cholesterol. I am 25 years old. Now, I have a very hard time to get up and keep up my interest. It seems to have made my sperm less thick. I have read the side effects and discussed with a few people. I never had these issues before taking the...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. I read your query and understood your concerns. I like to inform you that the decreased sperm count is not a side effect of Viibryd (Vilazodone) and there is nothing to worry in this regard. I understand that you got this feedback from your friends, but there is no such c...  Read Full »

I get unwanted thoughts and feel insecure. Please help.

Query: Hi doctor, I am having inferiority complex and fear of insecurity and death. I need some drugs to overcome these. Please suggest some medicines. I am having this issue for more than three years and also I used to imagine something that is not even going to happen like natural disasters, somebody com...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. From the available description it appears to me that you are probably suffering with obsessive compulsive disorder (OCD) which is largely a treatable disorder. In this disorder most efficient drugs are SSRI (select...  Read Full »

Can Etizolam be used for inducing sleep?

Query: Dear Doctor, All my life (since as far back as I can remember in early childhood) I have struggled with chronic insomnia. I have tried every sorts of pharmacological and non-pharmacological treatment you could imagine, having seen at least seven doctors over 15 years. I have tried everything from z...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. First of all I would like to congratulate you and your doctor for finding a solution for your long standing problem which caused lots of impairment at your end. Regarding your statement "people build a tolerance to etizolam and so it must not be taken long term" I like...  Read Full »

Why am I extremely anxious and unable to sleep?

Query: Hi doctor, I have extreme anxiety. I have not been sleeping. I feel too anxious to sleep. I feel scared and worried all the time. I have panic attacks and cannot leave my house. I know I need help but I do not know how serious it is.  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I would like to inform you that from the described symptoms it seems that there is Generalized Anxiety Disorder with panic attacks. Both of these disorders fall under a broad category of anxiety disorders. T...  Read Full »

As a depression patient, facing concentration problem. will my concentration improve?

Query: Hi, I am a depression patient. Taking depression medicine for a long time. Now I have stopped taking the medicine as it makes me very sleepy. Now I feel, as soon as I start reading something inside my mind, I am not be able to read it properly. And while reading, after few minutes I sit like a sta...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Thanks for posting a query at icliniq. First of all I need to know what was the drug, how long you took that medicine and have you felt tolerance to either effect or side effect of that drug? At this stage I like to inform you that with current available medication, only two thirds of the patien...  Read Full »

Does Fluoxetine reduce sexual interest?

Query: Dear doctor, I am a 35 year old male. Recently, I consulted a psychiatrist for a health issue and the doctor prescribed tablet Flunil 20, an antidepressant. After about two to three weeks, I noticed that I was becoming more and more asexual. My sexual desire and interest started to diminish. I can ...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. Fluoxetine (Flunil 20) belongs to the SSRI (selective serotonin reuptake inhibitors) class of antidepressants. Fluoxetine is one of the notorious antidepressants in relation to sexual side effects. The available data indicate that about 30 to 40 % of those taking Fluoxe...  Read Full »

How can I quit taking my anti-depressants?

Query: Hello doctor,I want to quit taking my anti-depressants. Can you help me to slowly reduce doses? I am taking one Valkem of 500 and Flunil 20 mg in morning and one Valkem OD 500, Soltus 100 mg, Rivotril 0.5 mg at night.  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns about the medications. From the available details, there is a possibility that you suffered from either resistant depression or bipolar depression as some of the medications prescribed to you are often used in these condition...  Read Full »

I have crying spells and I get angry easily. Are these symptoms of depression?

Query: Hello doctor, I am going through a mental breakdown. I give up on everything very easily. If I am at home, I tend to cry a lot thinking about my future. I am scared that my future is going to be bad. I try making up myself and getting strong. I get angry immediately and hurt others verbally and the...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I would like to inform you that the presence of mental breakdown in addition to irritability with sudden outbursts of anger, hopelessness, excessive concern about the future, fearfulness, sadness, crying spe...  Read Full »

My depression medications are causing problems in achieving orgasm. Is this temporary?

Query: Hello doctor, I am a 51 year old house wife married since 24 years. I am healthy and maintain a normal life and do my routine household work every day. I do yoga for one hour regularly under a trainer. Though I am yet to have my menopause, I have been experiencing the symptoms of menopause like hot...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I would like to inform you that it cannot be considered normal and it is probably the side effect of the medication. Clonil (Clomipramine) is a well-established cause for delayed ejaculation i...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.